Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 29, NWS Houston/Galveston, TX

October 10, 2006Brazos County, Burleson County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 10, 2006, 10:18 AM CDT for Brazos County, Burleson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2006, 10:18 AM CDT (15:18 UTC)
Expired
Oct 10, 2006, 11:00 AM CDT
In force
42 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

Counties Brazos County, TX, Burleson County, TX

The radar

The Ft Hood radar (KGRK), 108 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 10, 6:43 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.3 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2006-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2006-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 101522
TORHGX
TXC041-051-101600-
/O.NEW.KHGX.TO.W.0029.061010T1518Z-061010T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1018 AM CDT TUE OCT 10 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  BURLESON COUNTY IN SOUTHEAST TEXAS
  BRAZOS COUNTY IN SOUTHEAST TEXAS

* UNTIL 1100 AM CDT

* AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING TORNADOES. ONE OF THESE STORMS
  WAS NEAR SNOOK... AND THE OTHER WAS MOVING INTO BURLESON COUNTY FROM 
  THE VICINITY OF DIME BOX.  BOTH STORMS WERE MOVING EAST AT NEAR 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EASTERN BRAZOS COUNTY...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH IS IN EFFECT UNTIL 1 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3079 9618 3065 9618 3063 9619 3052 9614
      3043 9613 3042 9614 3042 9623 3034 9662
      3047 9676 3079 9618

$$
1 follow-up statement
000 
WWUS54 KHGX 101550
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1049 AM CDT TUE OCT 10 2006

TXC041-101559-
/O.CAN.KHGX.TO.W.0029.000000T0000Z-061010T1600Z/
BRAZOS TX-
1049 AM CDT TUE OCT 10 2006

...THE TORNADO WARNING FOR BRAZOS COUNTY HAS BEEN CANCELLED...

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3059 9643 3055 9641 3055 9636 3049 9633
      3048 9634 3045 9629 3042 9629 3036 9661
      3047 9674 3049 9674 3062 9649

$$

TXC051-101600-
/O.CON.KHGX.TO.W.0029.000000T0000Z-061010T1600Z/
BURLESON TX-
1049 AM CDT TUE OCT 10 2006

...A TORNADO WARNING CONTINUES FOR BURLESON COUNTY UNTIL 1100 AM
CDT...

AT 1042 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO JUST SOUTH OF SNOOK
MOVING EAST AT 30 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN THE INTERIOR HALLWAY OR
A ROOM SUCH AS A CLOSET ON THE LOWEST LEVEL OF A STURDY BUILDING. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.

IF YOU ARE INSIDE A MOBILE HOME OR VEHICLE...EVACUATE THEM
IMMEDIATELY AND SEEK SHELTER INSIDE A STURDY BUILDING. AS A LAST
RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR
HEAD WITH YOUR HANDS.

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM CDT FOR THE WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3059 9643 3055 9641 3055 9636 3049 9633
      3048 9634 3045 9629 3042 9629 3036 9661
      3047 9674 3049 9674 3062 9649

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 10, 9:48 AM CDT, 30 minutes earlier.

Area forecast discussion, Oct 10, 9:48 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
948 AM CDT TUE OCT 10 2006

.DISCUSSION...
ONLY MINOR ADJUSTMENTS ARE BEING MADE TO THE CURRENT FORECAST.
THE CONVECTIVE COMPLEX WHICH IS MOVING EAST-NORTHEAST ACROSS THE
NW ZONES WILL EXPAND LATER THIS AFTERNOON WITH ADDITIONAL STORMS
EXPECTED TO DEVELOP ACROSS AREAS SE OF THE MCS. BUMPED POPS UP
ACROSS THE NORTH AND PORTIONS OF THE CENTRAL ZONES FOR THIS AFT.
ALSO LOWERED TEMPS A FEW DEGREES ACROSS N/NW AREAS AND RAISED
TEMPS A LITTLE ACROSS THE SW ZONES.

STILL LOOKS LIKE THERE WILL BE A SVR THREAT TODAY...LOW-LEVEL
SHEAR IS IMPRESSIVE IN THE VICINITY OF THE SECONDARY WF BOUNDARY
WHICH IS LOCATED FROM NEAR CLL TO IAH. COULD ALSO SEE SOME HAIL
AND STRAIGHT LINE WINDS. LOCALLY HVY RAINFALL IS ALSO A
POSSIBILITY WHERE TRAINING OCCURS. HWO HAS A GOOD HANDLE ON THIS
POSSIBILITY WITH LOCALLY 4 INCHES POSSIBLE. 33 &&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 10, 6:00 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMITTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
600 AM CDT TUE OCT 10 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-111200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
600 AM CDT TUE OCT 10 2006

...SLIGHT RISK OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL
TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL COMBINE
WITH INCREASING MOISTURE TO PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY.

DUE TO INCREASING WIND SHEAR IN THE ATMOSPHERE...A FEW OF THESE
STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE PRIMARY
SEVERE WEATHER THREAT WILL BE ISOLATED TORNADOES AND DAMAGING
WINDS...WITH A LESSER THREAT OF HAIL. THE SEVERE WEATHER THREAT IS
EXPECTED TO BEGIN MID TO LATE MORNING ACROSS THE NORTHWEST COUNTIES
OF SOUTHEAST TEXAS...SPREADING TO THE REST OF THE AREA MIDDAY TO
EARLY AFTERNOON.

IN ADDITION...BRIEF HEAVY DOWNPOURS WILL BE POSSIBLE WITH THE
STORMS TODAY. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH...WITH
ISOLATED TOTALS OF 2 TO 4 INCHES POSSIBLE. MINOR FLOODING OF
STREETS...FEEDER ROADS...AND OTHER LOW SPOTS WILL BE POSSIBLE.
HOWEVER...THE FAST MOVEMENT OF THE SYSTEM SHOULD PRECLUDE
SIGNIFICANT FLOODING.

BY TONIGHT...THUNDERSTORMS WILL BE CONFINED MAINLY TO THE SOUTHERN
AND EASTERN PORTIONS OF SOUTHEAST TEXAS. THE SEVERE WEATHER THREAT
SHOULD END EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE TODAY.

In the hours before

Special weather statement, Oct 10, 9:40 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 AM CDT TUE OCT 10 2006

TXZ195-196-101545-
BURLESON-BRAZOS-
INCLUDING THE CITIES OF...CALDWELL...LAKE SOMERVILLE...
COLLEGE STATION...BRYAN
940 AM CDT TUE OCT 10 2006

...STRONG THUNDERSTORMS MOVING INTO BURLESON AND BRAZOS COUNTIES...

STRONG THUNDERSTORMS MOVING EAST AT 30 MPH WILL AFFECT NORTHERN
BURLESON AND BRAZOS COUNTIES. THE STRONGEST STORMS WERE MOVING
INTO CHRIESMAN AT 930 AM AND WILL PUSH ACROSS CALDWELL BY 945 AM
AND AFFECT LOCATIONS ALONG AND WEST OF HIGHWAY 21. THE STORMS ARE
EXPECTED TO AFFECT THE BRYAN-COLLEGE STATION AREA BY 1015 AM.
GUSTY WINDS OF 40 TO 45 MPH WILL BE POSSIBLE.

A TORNADO WATCH IS IN EFFECT UNTIL 2 PM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
CONCERNING THIS WEATHER SITUATION.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 9:45 AM CDTTornado WarningHGXBurleson30 min
Oct 10, 10:33 AM CDTSevere Thunderstorm WarningHGXWashington42 min
Oct 10, 11:36 AM CDTTornado WarningHGXWaller, Washington39 min
Oct 10, 11:59 AM CDTSevere Thunderstorm WarningHGXHarris46 min
Oct 10, 12:38 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery52 min
Oct 10, 12:53 PM CDTSevere Thunderstorm WarningHGXFort Bend37 min
Oct 10, 1:05 PM CDTSpecial Marine WarningHGX115 min
Oct 10, 1:11 PM CDTSpecial Marine WarningHGX2 hr
Oct 10, 1:19 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery41 min
Oct 10, 2:07 PM CDTTornado WarningHGXBrazoria, Galveston23 min
Oct 10, 2:52 PM CDTSpecial Marine WarningHGX53 min
Oct 10, 3:10 PM CDTSpecial Marine WarningHGX2 hr

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.